Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Jacksonville, FL

August 31, 2001Clay County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 31, 2001, 5:28 PM EDT for Clay County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 31, 2001, 5:28 PM EDT (21:28 UTC)
Expired
Aug 31, 2001, 6:15 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:45 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 31, 1:45 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI AUG 31 2001

CURRENTLY...AT THE MID AND UPPER LEVELS...PERSISTENT HIGH PRES RIDGE
EXTENDS FROM THE GOMEX ACROSS CENTRAL FL. CLOUD STREETS SHOW
CLOUD-LEVEL RIDGE POSITION ALMOST DOWN TO LAKE OKEECHOBEE. AT THE
SFC...WK RIDGE HAS SHIFTED S TO CENTRAL FL. HOWEVER...WEAKER RIDGING
EXTENDS NW INTO GA. THIS HAS KEPT SFC WINDS LIGHT AGAIN TODAY...EVEN
THO WINDS OFF THE DECK HAVE INCREASED OUT OF THE SW.

MODELS & FORECAST...12Z MESO-ETA A LITTLE LESS BULLISH ON POP
COVERAGE TODAY THAN THE 06Z RUN...AND PRESENT CU FIELD IS LAGGING
YESTERDAYS DEVELOPMENT STAGE BY ABOUT AN HOUR. STILL THINK GOOD
SEABREEZE MERGER WILL OCCUR OVER E CENTRAL AREAS WITH LOW-LEVEL WIND
FLOW PUSHING ACTIVITY BACK TOWARD THE ATLANTIC COAST BY EVENING. MAY
UP E COAST EVENING POPS INDICATED BELOW BEFORE PRESS TIME.

BIG 3 MODELS CONTINUE TO PUSH SFC FRONT...NOW OVER OH VALLEY...
TOWARD THE EXTREME N ZONES BY LATE SUN. AVN STILL MOST
PROGRESSIVE...MAINLY DUE TO FAIRLY DEEP LOW DEVELOPMENT OVER NC SUN.
AVN ALSO SHOWS ANOTHER DEVELOPING OVER NE TX. OTHER MODELS SHOW WEAK
WAVES ALONG FRONT WITH SIMILAR POSITIONS...WITH MUCH LESS DEPTH.
WITH NO REALLY GOOD SHORT WAVE ENERGY TO WORK WITH...THINK AVN
OVERDONE. AS A RESULT...THINK FRONT MAY BACKDOOR TO NEAR THE FL/GA
LINE OVER THE COASTAL WATERS...BUT WILL NOT PUSH MUCH FARTHER THAN
OUR N CWA OVER LAND. WILL CONTINUE CURRENT GENERAL TREND OF FCST.

EXTENDED...WHAT IS LEFT OF FRONT WILL GENERALLY WASH OUT EARLY NEXT
WEEK WITH NE TO E FLOW BRIDGING FRONT. NOT MUCH CHANGE TO CURRENT
PACKAGE.

MARINE...WILL NOT INCREASE WINDS AS MUCH AS AVN...SINCE MUCH OF THIS
INCREASE IS DUE TO LOW DEVELOPMENT NE OF AREA. LITTLE CHANGE TO
PRESENT PACKAGE.

PRELIM...
AMG 73/89/73/89 3635
SSI 75/89/75/87 4545
JAX 72/91/73/90 4645
GNV 72/92/73/91 3425 31

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC/MARINE...SEC
AVIATION/FIRE...BLS

In the hours before

Special weather statement, Aug 31, 12:01 PM EDT, 5 hours 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-312200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1201 PM EDT FRI AUG 31 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND MOVE NORTHEAST
AROUND 10 TO 15 MPH. STORMS WILL INITIALLY FORM NEAR INTERSTATE 75
THIS AFTERNOON AND THEN SHIFT TOWARD INTERSTATE 95 BY EARLY EVENING.
ANY STORMS THAT FORM WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAIN...AND WIND GUSTS TO 40 MPH.

ALTHOUGH A FEW THUNDERSTORMS MAY BE STRONG...SEVERE WEATHER IS NOT
EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:32 PM EDTSevere Thunderstorm WarningJAXClay28 min
Aug 30, 8:59 PM EDTSevere Thunderstorm WarningJAXClay26 min
Aug 31, 4:25 PM EDTSevere Thunderstorm WarningJAXColumbia, Suwannee65 min
Aug 31, 4:28 PM EDTSevere Thunderstorm WarningJAXSaint Johns62 min
Aug 31, 5:21 PM EDTSevere Thunderstorm WarningJAXDuval39 min
Aug 31, 7:20 PM EDTTornado WarningJAXNassau25 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.